| Model Number |
MR8-7BA40D |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/30/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during the procedure, the ball portion of the drill bit snapped off after making minimal contact with the surface of the skull.It was further reported that the patient was sent for imaging tests to ensure that the ball was not in the patient's brain.The procedure was completed with backup products.It was also reported that no damaged piece remained in the patient's body.Additional information regarding the patient impact was being followed up from the facility.Additional information was received stating that there was no patient or staff impact.
Additional Manufacturer Narrative
H3: product analysis: no conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in future, product analysis may be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 product analysis :evaluation determined that fractured at the tapered portion of the tool stem just below the head of the tool.The likely cause of failure is due to inadequate irrigation was used during cutting, which caused the diamond head to become clogged with debris, which reduced cutting efficiency.It was also noted that the tool head was caked in material.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description